Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 43, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 23, 2008, 11:44 AM CDT for Chase County, Kansas. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2008, 11:44 AM CDT (16:44 UTC)
- Expired
- Apr 23, 2008, 12:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Chase County, KS
The radar
The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 12:03 PM CDT | TSTM WND GST 60 | 8 Ssw Cottonwood Falls, KS | |
| Apr 23, 12:21 PM CDT | TSTM WND GST 60 | 8 Ssw Cottonwood Falls, KS | |
| Apr 23, 12:21 PM CDT | HAIL 1 | 8 Ssw Cottonwood Falls, KS | |
| Apr 23, 12:29 PM CDT | HAIL 1 | 7 S Cottonwood Falls, KS | ALSO WIND GUSTS TO 60 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 9:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 231644 SVRICT KSC017-231745- /O.NEW.KICT.SV.W.0043.080423T1644Z-080423T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1144 AM CDT WED APR 23 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHASE COUNTY IN CENTRAL KANSAS. * UNTIL 1245 PM CDT. * AT 1141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR ELMDALE...OR 6 MILES SOUTHWEST OF COTTONWOOD FALLS...AND MOVING EAST AT 36 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... COTTONWOOD FALLS...ELMDALE...HYMER...MATFIELD...MATFIELD GREEN... SAFFORDVILLE...STRONG CITY...BAZAAR. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS. LAT...LON 3811 9635 3820 9681 3852 9681 3852 9634 TIME...MOT...LOC 1644Z 252DEG 31KT 3834 9661 $$ JAKUB
6 follow-up statements
000
WWUS53 KICT 231651
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1151 AM CDT WED APR 23 2008
KSC017-231745-
/O.CON.KICT.SV.W.0043.000000T0000Z-080423T1745Z/
CHASE KS-
1151 AM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE COUNTY
UNTIL 1245 PM CDT...
AT 1146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HYMER TO ELMDALE TO 8
MILES NORTHWEST OF MATFIELD GREEN...MOVING EAST AT 24 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR STRONG CITY BY NOON CDT.
NEAR MATFIELD GREEN BY 1205 PM CDT.
NEAR SAFFORDVILLE BY 1220 PM CDT.
THE TOWNS OF HYMER AND BAZAAR ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.
LAT...LON 3811 9635 3820 9681 3852 9681 3852 9634
TIME...MOT...LOC 1651Z 270DEG 21KT 3850 9662 3833 9660
3821 9665
$$
KRC000
WWUS53 KICT 231704
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1204 PM CDT WED APR 23 2008
KSC017-231745-
/O.CON.KICT.SV.W.0043.000000T0000Z-080423T1745Z/
CHASE KS-
1204 PM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE COUNTY
UNTIL 1245 PM CDT...
AT 1201 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL
SIZE...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF STRONG CITY TO
COTTONWOOD FALLS TO MATFIELD GREEN...MOVING EAST AT 24 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR SAFFORDVILLE BY 1220 PM CDT.
THE TOWN OF BAZAAR IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
AT 1204 PM CDT...DAMAGING WINDS UP TO 60 MPH WERE REPORTED NEAR
BAZAAR.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.
LAT...LON 3811 9635 3820 9681 3852 9681 3852 9634
TIME...MOT...LOC 1704Z 270DEG 21KT 3850 9652 3833 9650
3821 9655
$$
KRC000
WWUS53 KICT 231717
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1217 PM CDT WED APR 23 2008
KSC017-231745-
/O.CON.KICT.SV.W.0043.000000T0000Z-080423T1745Z/
CHASE KS-
1217 PM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE COUNTY
UNTIL 1245 PM CDT...
AT 1213 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL
SIZE...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STRONG CITY TO BAZAAR TO MATFIELD
GREEN...MOVING EAST AT 22 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR SAFFORDVILLE BY 1225 PM CDT.
THE TOWN OF BAZAAR IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.
LAT...LON 3811 9635 3820 9681 3852 9681 3852 9634
TIME...MOT...LOC 1717Z 274DEG 19KT 3847 9648 3830 9646
3818 9651
$$
KRC000
WWUS53 KICT 231724
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1224 PM CDT WED APR 23 2008
KSC017-231745-
/O.CON.KICT.SV.W.0043.000000T0000Z-080423T1745Z/
CHASE KS-
1224 PM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE COUNTY
UNTIL 1245 PM CDT...
AT 1223 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL
SIZE...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STRONG CITY TO BAZAAR TO MATFIELD
GREEN...MOVING EAST AT 22 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR SAFFORDVILLE BY 1230 PM CDT.
THE TOWN OF BAZAAR IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.
LAT...LON 3811 9635 3820 9681 3852 9681 3852 9634
TIME...MOT...LOC 1724Z 275DEG 19KT 3844 9646 3827 9644
3815 9660
$$
KRC000
WWUS53 KICT 231738
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1238 PM CDT WED APR 23 2008
KSC017-231745-
/O.CON.KICT.SV.W.0043.000000T0000Z-080423T1745Z/
CHASE KS-
1238 PM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHASE COUNTY UNTIL 1245 PM CDT...
AT 1233 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL
SIZE...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SAFFORDVILLE TO 7 MILES EAST OF BAZAAR TO
MATFIELD GREEN...MOVING EAST AT 20 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN CHASE COUNTY...INCLUDING THE TOWNS OF SAFFORDVILLE AND
MATFIELD GREEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.
LAT...LON 3811 9635 3819 9674 3830 9663 3852 9656
3852 9635 3851 9634
TIME...MOT...LOC 1738Z 276DEG 17KT 3842 9639 3825 9637
3813 9653
$$
KRC000
WWUS53 KICT 231743
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1243 PM CDT WED APR 23 2008
KSC017-231753-
/O.EXP.KICT.SV.W.0043.000000T0000Z-080423T1745Z/
CHASE KS-
1243 PM CDT WED APR 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE COUNTY WILL
EXPIRE AT 1245 PM CDT...
AT 1238 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.
LAT...LON 3811 9635 3819 9674 3830 9663 3852 9656
3852 9635 3851 9634
TIME...MOT...LOC 1743Z 276DEG 17KT 3842 9636 3825 9634
3813 9650
$$
KRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 11:16 AM CDT, 28 minutes earlier.
Area forecast discussion, Apr 23, 11:16 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1116 AM CDT WED APR 23 2008 .UPDATE... FORECAST HAS BEEN UPDATED TO TRY AND KEEP UP WITH CURRENT TRENDS AS WELL AS TO INCREASE PRECIP CHANCES AFTER 18Z WITH MORE LINEAR CONVECTION MOVING NORTHWEST IN NORTHERN OKLAHOMA. TWEAKED HIGH TEMPERATURES DOWN A BIT MAINLY ACROSS PARTS OF SOUTH CENTRAL AND CENTRAL KANSAS WHERE CLOUD COVER IS THICKEST AS WELL AS THE ONGOING CONVECTION. SEVERE WEATHER THREAT WILL BE ON THE INCREASE ACROSS SOUTH CENTRAL KANSAS. MODIFIED LAPS SOUNDINGS SHOW SBCAPE IN THE 2500 TO 3000 RANGE. STEEP HAIL GROWTH LAPSE RATES WITH 25 TO 35 KTS 0-6KM SHEAR SHOULD SUPPORT LARGE HAIL AND IN INCREASING WIND THREAT. CDB && .PREV DISCUSSION... /ISSUED 859 AM CDT WED APR 23 2008/ UPDATE... UPDATED GRIDS TO REFLECT LATEST PRECIPITATION TRENDS. AS FAR AS SEVERITY OF CONVECTION...DEALING MAINLY WITH MULTICELL CLUSTERS THAT ARE PULSING. BETTER DEEP LAYER SHEAR /35 TO 40 KNOTS WHICH WOULD FAVOR ROTATING STORMS...REMAINS WEST OF THE FORECAST AREA. STORMS THIS MORNING THE RESULT OF ISENTROPIC LIFT/LOW LEVEL MOISTURE TRANSPORT. ANY SEVERE STORMS SHOULD BE SHORT LIVED AND NOT ORGANIZED AT THIS TIME. KRC PREV DISCUSSION... /ISSUED 637 AM CDT WED APR 23 2008/ UPDATE... WILL BE MAKING MINOR TWEAKS TO GOING GRIDS TO ADJUST TO OBERVATIONS/SHORT TERM TRENDS. IN THE VERY NEAR TERM THE RUC SEEMS TO BE DOING BEST WITH THE LOW LEVEL MOISTURE AND PRECIPITATION. AFTER 1800 UTC ABOUT THERE IS CONSIDERABLE UNCERTAINTY. THE LOCALLY RUN WRF 32KM WITH NO CONVECTIVE PARAMETERIZATION MAY HAVE BEST HANDLE ON PRECIPITATION THIS AFTERNOON/EVENING. IT SHUTS PRECIPITATION DOWN THIS MORNING...THEN REDEVELOPS PRECIPITATION IN FAR EASTERN SECTIONS OF DDC FORECAST AREA AROUND 2100 UTC IN ASSOCIATION WITH RATHER IMPRESSIVE SHORTWAVE. THE BEST LIFT/CHANCE FOR PRECIPITATION WOULD APPEAR TO BE VERY LATE THIS AFTERNOON AND EVENING OVER THE WESTERN HALF OF THE FORECAST AREA WITH SLIGHTLY LOWER CHANCES TONIGHT IN SOUTHEAST KS. BELIEVE THE OPERATIONAL NORTH AMERICAN MODEL/GLOBAL FORECAST SYSTEM MODEL IS UNDERPLAYING CONVECTIVE AVAILABLE POTENTIAL ENERGY THIS AFTERNOON...WITH VALUES CLOSER AT OR ABOVE 2000J/KILOGRAM MORE REALISTIC...WITH EVERYTHING DEPENDING ON AMOUNT OF CLOUDS COVER/HEATING THIS AFTERNOON. -HOWERTON AVIATION... ANOTHER TRICKY SET OF TAFS...WITH CONCERNS ABOUT PRECIPITATION CHANCES AT THE ONSET AND THEN THE THUNDERSTORM CHANCES THIS AFTERNOON/OVERNIGHT. MODELS CONTINUE TO STRUGGLE BADLY WITH LOW LEVEL MOISTURE AND RESULTANT CLOUDS. BELIEVE THREAT OF RAIN SHOWERS WILL WANE BY MIDDLE MORNING...WITH MAINLY SCATTERED CLOUDS FOR MUCH OF THE AFTERNOON. BELIEVE LOCAL VERSION OF WRF WITH NO CONVECTIVE PARAMETERIZATION HAS BEST HANDLE ON PRECIPITATION/THUNDERSTORMS WHICH WOULD SUGGEST VCTS/TSTM TEMPO GROUPS AT KRSL/KHUT BY LATE THIS AFTERNOON....AND VCTS KSLN/KICT A BIT LATER. FOR KCNU...BEST PRECIPITATION CHANCES ARE NOT EXPECTED UNTIL CLOSER TO MIDNIGHT. -HOWERTON PREV DISCUSSION... /ISSUED 300 AM CDT WED APR 23 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH FRIDAY. TODAY-TONIGHT: CONVECTION JUST GETTING STARTED OVER NORTHERN OKLAHOMA AT 02Z...WITH SOME CUMULUS ACROSS SOUTHERN KANSAS. EXPECT THAT CONVECTION WILL INCREASE OVER SOUTHERN KANSAS THIS MORNING AND THEN OVER THE ENTIRE FORECAST AREA THIS AFTERNOON. WHILE PRECIPITATION CHANCES INCREASE THROUGH THE DAY...0-6KM SHEAR REMAINS WEAK. WITH MLCAPE VALUES BETWEEN 1000 AND 2000J/KG...THUNDERSTORMS ARE EXPECTED BUT GIVEN THE WEAK SHEAR SEVERE STORMS ARE NOT EXPECTED. THURSDAY-FRIDAY: MOISTURE TRANSPORT INTO THE AREA REMAINS STRONG ON THURSDAY INTO FRIDAY...STILL AHEAD OF THE SURFACE LOW WHICH WILL BE OVER WESTERN KANSAS. THE BEST 0-6KM SHEAR WILL BE OVER THE AREA THURSDAY LATE AFTERNOON/EARLY EVENING. AT THIS TIME THERE COULD BE SOME SUPERCELLS...ESPECIALLY BETWEEN 00Z AND 03Z. THERE WILL LIKELY BE SOME HEAVY RAINFALL WITH THESE STORMS...BUT WIDESPREAD FLOODING IS NOT EXPECTED. 1 HOUR FLASH FLOOD GUIDANCE FOR SOUTHEAST KANSAS ARE AROUND 2 INCHES...AND 3 HOUR FLASH FLOOD GUIDANCE IS 3 TO 4 INCHES. WHILE THE PRECIPITATION CHANCES CONTINUE INTO FRIDAY...CONFIDENCE IS ONLY MODERATE THAT WIDESPREAD PRECIPITATION WILL ACTUALLY CONTINUE INTO FRIDAY. NAM/WRF KEEPS PRECIPITATION NORTH AND EAST OF KANSAS FROM THURSDAY LATE EVENING THROUGH FRIDAY...BUT MOISTURE TRANSPORT CONTINUES TO BE PRETTY STRONG DURING THAT TIME. WILL KEEP PRECIPITATION CHANCES GOING FOR NOW...BUT LATER SHIFTS WILL NEED TO LOOK AT THIS TIME FRAME AGAIN. SATURDAY-TUESDAY: THE GOING FORECAST LOOKS TO BE PRETTY GOOD...SO NO MAJOR CHANGES NEEDED. NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE WEEKEND AND INTO NEXT WEEK. ANOTHER SURFACE LOW COMES THROUGH THE AREA SATURDAY EVENING WITH MORE THUNDERSTORM CHANCES. SCHRECK AVIATION...06Z TAFS RSL/SLN/HUT/ICT/CNU ISOLD TSRA POSSIBLE OVERNIGHT AS 850 SOUTHERLY RETURN FLOW ADVECTS MOISTURE/INSTABILITY NWD FROM OKLAHOMA. OPTED TO NOT INCLUDE TS MENTION IN TAFS GIVEN COVERAGE CONCERNS. BETTER CHANCE FOR SCATTERED TSRA COVERAGE WED PARTICULARLY PM/EVE AS A WEAK SHORTWAVE TROF APPROACHES FROM THE SW. DID INCLUDE VCTS FOR THIS. NOT QUITE AS CONFIDENT ABOUT IFR CIGS FORMING DURING THE EARLY MORNING HOURS GIVEN LATEST DEWPOINT TRENDS ESPECIALLY UP IN CENTRAL KS. ALSO...NAM HAS BACKED OFF A BIT ON LOW-LEVEL MOISTURE. NEVERTHELESS WITH EASTERLY UPSLOPE FLOW NORTH OF WARM FRONT IN OKLAHOMA...COULD SEE BOUNDARY LAYER MOISTEN UP ENOUGH TO EVENTUALLY FORM SOME IFR CIGS ACROSS THE AREA. FOR NOW...WILL ONLY CARRY SOME SCATTERED DECKS AROUND 500-800 FT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 60 80 55 / 60 60 20 30 HUTCHINSON 71 59 78 52 / 70 60 20 30 NEWTON 72 59 79 55 / 60 60 20 30 ELDORADO 74 59 80 56 / 50 60 30 30 WINFIELD-KWLD 75 60 82 57 / 50 60 20 20 RUSSELL 70 59 79 47 / 80 50 20 30 GREAT BEND 69 59 82 49 / 80 50 20 30 SALINA 71 59 79 51 / 70 60 20 30 MCPHERSON 70 58 78 53 / 70 60 20 30 COFFEYVILLE 79 60 82 57 / 40 70 30 20 CHANUTE 77 59 81 57 / 40 70 40 30 IOLA 78 58 81 57 / 40 70 30 30 PARSONS-KPPF 77 59 81 57 / 40 70 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 23, 10:15 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1015 AM CDT WED APR 23 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1015 AM CDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE MAINLY ALONG AND WEST OF A LINE FROM EUREKA TO SEDAN. THE MAIN THREATS WITH ANY STORM TODAY WILL BE QUARTER SIZED HAIL OR LARGER... WIND GUSTS OF 60 MPH AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA THURSDAY AND THURSDAY NIGHT. STRONG STORMS WILL BE POSSIBLE. CHECK BACK FOR LATER OUTLOOKS AS THE POTENTIAL SEVERE WEATHER THREAT COULD INCREASE ACROSS PORTIONS OF THE AREA ON THURSDAY. ISOLATED THUNDERSTORMS COULD LINGER ACROSS MAINLY SOUTHEAST KANSAS ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA AGAIN ON SUNDAY. AT THIS TIME THESE STORMS ARE NOT EXPECTED TO BE SEVERE. FIRE DANGER WILL BE HIGH ON THURSDAY ACROSS SOUTHEAST KANSAS...AND HIGH AGAIN ON FRIDAY ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Apr 23, 11:29 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1129 AM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HAIL 5 W ELMDALE 38.37N 96.74W
04/23/2008 E1.00 INCH CHASE KS PUBLIC
&&
RBLSpecial weather statement, Apr 23, 11:30 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1130 AM CDT WED APR 23 2008 KSZ032-047-231715- BARTON-RUSSELL- 1130 AM CDT WED APR 23 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON AND RUSSELL COUNTIES... AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ALBERT...OR 6 MILES SOUTHEAST OF SHAFFER...AND MOVING NORTHEAST AT 21 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. JAKUB
Local storm report, Apr 23, 11:31 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1131 AM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HEAVY RAIN 2 NW MARION 38.37N 97.04W
04/23/2008 M4.00 INCH MARION KS LAW ENFORCEMENT
4 INCHES OF RAIN REPORTED IN THE LAST 2 HOURS AT MARION
RESERVOIR.
&&
RBLLocal storm report, Apr 23, 11:36 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1136 AM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HAIL 3 S ARLINGTON 37.85N 98.18W
04/23/2008 E1.25 INCH RENO KS PUBLIC
&&
ELDERLocal storm report, Apr 23, 11:37 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1137 AM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM HAIL ARLINGTON 37.90N 98.18W
04/23/2008 E0.75 INCH RENO KS EMERGENCY MNGR
&&
ELDERLocal storm report, Apr 23, 11:38 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1138 AM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM HAIL ARLINGTON 37.90N 98.18W
04/23/2008 E1.25 INCH RENO KS LAW ENFORCEMENT
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:57 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 26 min |
| Apr 23, 9:02 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 58 min |
| Apr 23, 9:43 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 62 min |
| Apr 23, 10:07 AM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Apr 23, 10:26 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 64 min |
| Apr 23, 10:45 AM CDT | Severe Thunderstorm Warning | ICT | Chase | 60 min |
| Apr 23, 11:13 AM CDT | Flash Flood Warning | ICT | Chase, Marion | 6 hr |
| Apr 23, 11:14 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 61 min |
| Apr 23, 11:41 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 44 min |
| Apr 23, 12:15 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 27 min |
| Apr 23, 12:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 66 min |
| Apr 23, 12:54 PM CDT | Areal Flood Warning | ICT | Kingman, Reno | 4 hr |
| Apr 23, 1:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 40 min |
| Apr 23, 1:43 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 41 min |
| Apr 23, 1:45 PM CDT | Areal Flood Warning | ICT | Chase | 6 hr |
| Apr 23, 1:52 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 30 min |
| Apr 23, 2:06 PM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| Apr 23, 3:07 PM CDT | Areal Flood Warning | ICT | Greenwood | 4 hr |
| Apr 23, 3:52 PM CDT | Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 13 hr |
| Apr 23, 4:05 PM CDT | High Wind Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 115 min |
| Apr 23, 4:27 PM CDT | Areal Flood Warning | ICT | Woodson | 6 hr |
| Apr 23, 5:13 PM CDT | Flash Flood Warning | ICT | Chase, Marion | 3 hr |
| Apr 23, 5:20 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 55 min |
| Apr 23, 5:37 PM CDT | Areal Flood Warning | ICT | Cowley | 2 hr |
| Apr 23, 5:40 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.